Alabama, 2006

Lightning Strike in Alabama, July 30, 2006

July 30, 2006 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 30, 3:18 AM CST, 6 hours 42 minutes earlier.

Area forecast discussion, Jul 30, 3:18 AM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
418 AM CDT SUN JUL 30 2006

.SHORT TERM...WEATHER CHARTS THIS MORNING LOOKING VERY SIMILAR TO WHAT
WE SAW YESTERDAY MORNING. SFC HIGH PRESSURE RIDGE CONTINUES OVER
SOUTHERN STATES AND NORTHERN GULF...WITH A WEAK TROF EXTENDING SOUTH
DOWN THE EAST COAST INTO NORTHERN GEORGIA AND ALABAMA AND A TROPICAL
WAVE MOVING WEST ACROSS SOUTHERN GULF. A WEAK UPPER LEVEL LOW OVER
THE NORTH CENTRAL GULF CONTINUES TO MOVE WEST. A MESOSCALE THUNDERSTORM
COMPLEX...COMBINED WITH SEA BREEZE AND OUTFLOW BOUNDARY INTERACTIONS
AS WELL AS DAYTIME HEATING RESULTED IN SCATTERED TO NUMEROUS
CONVECTION OVER FCST AREA YESTERDAY AFTERNOON...AND EXPECT MUCH OF
THE SAME TODAY. CURRENT SATELLITE IMAGERY INDICATES ANOTHER
THUNDERSTORM COMPLEX DEVELOPING OVER SOUTHERN ILLINOIS...AND THIS
VERIFIES CLOSELY WITH 00Z GFS. EXPECT THIS FEATURE TO DROP SOUTH AND
EAST TODAY INTO NORTHERN ALABAMA. THIS...COMBINED WITH OUTFLOW
BOUNDARIES FROM YESTERDAYS ACTIVITY...AIDED BY AFTERNOON HEATING AND
SEA BREEZE INTERACTIONS NEAR THE COAST...SHOULD RESULT IN THE
DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN
TODAY. LIKE YESTERDAY MORNING...AGAIN STAYED CLOSE TO MAVMOS TEMP
GUIDANCE FOR SHORT TERM. /12

&&

.MARINE...A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE
MOVING SLOWLY WESTWARD ACROSS THE GULF OF MEXICO THROUGH SUNDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING NORTH OF THIS WEAK
UPPER LOW WILL AFFECT THE OFFSHORE GULF WATERS OF ALABAMA AND
NORTHWEST FLORIDA TODAY...THEN SCATTERED THUNDERSTORMS EXPECTED
DURING THE EARLY AND MIDDLE PART OF NEXT WEEK. OTHERWISE...SURFACE
HIGH PRESSURE OVER THE SOUTHEASTERN STATES AND NORTHEASTERN GULF OF
MEXICO WILL REMAIN IN PLACE THROUGH NEXT WEEK. WITH THIS A LIGHT TO
OCCASIONALLY MODERATE PRIMARILY SOUTHWEST WIND FLOW IS EXPECTED TO
CONTINUE...WITH LITTLE CHANGE IN SEAS.  /12

&&

.LONG TERM...A FEW CHANGES IN THE OFFING. CONTINUING TO STICK WITH
GUIDANCE AS THE SEABREEZE REGIME CONTINUES TO DOMINATE THE MESOSCALE
PICTURE THROUGH NEXT WEEKEND. EXPECTING SCATTERED DAYTIME CONVECTION
WHICH DIMINISHES AT NIGHT. WITH MIDWEEK WHEN MOS HAS BACKED WAY OFF
EFFECTS OF A SURFACE EASTERLY WAVE ORIGINALLY COMPUTED TO BE MOVING
THROUGH AROUND MIDWEEK. NOW IT IS TENDING TO TRANSIT THE SOUTHERN
GULF. IT IS A PRETTY DRY FORECAST NOW. TEMPERATURES CONTINUE
SEASONABLE. /77

&&

.FIRE...NO CONCERNS. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      93  75  89  75 /  60  40  70  20
PENSACOLA   89  76  88  75 /  60  40  70  20
DESTIN      89  78  89  77 /  60  40  60  10
EVERGREEN   92  73  90  72 /  60  40  70  20
WAYNESBORO  93  74  91  72 /  60  40  60  30
CAMDEN      91  74  92  72 /  60  40  60  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 30, 4:55 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SUN JUL 30 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
555 AM CDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.
A SURFACE HIGH PRESSURE RIDGE CONTINUES OVER SOUTHERN STATES AND
NORTHERN GULF...WITH A WEAK TROF EXTENDING SOUTH DOWN THE EASTERN
SEABOARD INTO NORTHERN GEORGIA AND ALABAMA. A WEAK UPPER LEVEL LOW
OVER THE NORTH CENTRAL GULF CONTINUES TO MOVE WEST. A MESOSCALE
THUNDERSTORM COMPLEX...COMBINED WITH SEA BREEZE AND OUTFLOW BOUNDARY
INTERACTIONS AS WELL AS DAYTIME HEATING RESULTED IN SCATTERED TO
NUMEROUS CONVECTION OVER THE AREA YESTERDAY AFTERNOON...AND EXPECT
MUCH OF THE SAME TODAY. ANOTHER MESOSCALE THUNDERSTORM COMPLEX
DEVELOPING OVER SOUTHERN ILLINOIS AND WESTERN KENTUCKY EARLY THIS
MORNING WILL DROP SOUTH TODAY INTO NORTHERN ALABAMA. THIS...COMBINED
WITH LEFTOVER OUTFLOW BOUNDARIES FROM YESTERDAYS ACTIVITY...AIDED BY
AFTERNOON HEATING AND SEA BREEZE INTERACTIONS NEAR THE COAST...
SHOULD RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE REGION ONCE AGAIN TODAY. SHOWERS AND
STORMS WILL LINGER THROUGH MUCH OF TONIGHT...BUT WILL BE LESS
WIDESPREAD IN COVERAGE. WHILE THE PROBABILITY FOR ORGANIZED OR
WIDESPREAD SEVERE WEATHER WILL BE LOW...THERE IS A RISK OF BRIEF
DOWNBURSTS FROM THUNDERSTORMS THIS AFTERNOON CAUSING GUSTY WINDS...
BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY.

STILL LOOKING AT A GOOD TO LIKELY CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION ON MONDAY...BUT WILL SEE LOWER RAIN
CHANCES TUESDAY THROUGH SATURDAY. APART FROM TYPICAL GUSTY
WINDS...BRIEF HEAVY RAINS AND DANGEROUS LIGHTNING ASSOCIATED WITH
ANY OF THE THUNDERSTORMS THAT DEVELOP...ESPECIALLY ON MONDAY...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.

The radar

The Mobile radar (KMOB), 4 km away, was scanning. The volume nearest the first event began at 15:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Mobile

When
July 30, 10:00 AM CST
Where
Mobile County, Cottage Hill
Property damage
$40,000
Reported by
NWS STORM SURVEY
Coordinates
30.685, -88.197 (the zone’s center; the record gives no point)

Lightning stuck a home in west Mobile. The strike caused a fire in the attic of the home and the roof was heavily damaged by the fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519424.